MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE 11MM RIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE 11MM RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona stemmed cemented tibial component catalog #: 42532006702 lot #: 66727567, persona posterior stabilized articular surface right 11mm catalog #: 42522400511 lot #: 65780028.G2 - report source - foreign: event occurred in hong kong.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty while the surgeon attempted to insert the articular surface, there was a small gap between the insert and the top of the tibial baseplate after several attempts to seat the device.Another articular surface was opened, however, the surgeon struggled to seat the second implant as well.The second articular surface implant was impacted approximately five (5) times anteriorly with a tibial provisional extractor before it was successfully seated.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.During this reported event, the surgical team used a tibial provisional extractor and mallet to impact the articular surface anteriorly.This is a deviation of the surgical technique, which instructs to apply pressure by hand and use the articular surface inserter to lock the articular surface to the tibial plate.It states to place the bearing onto the tibial base plate and apply pressure anterior to posterior to properly engage the tibial component and tibial bearing for final seating.It also states to steady the surface of the base plate with one hand by applying downward pressure near the posterior cruciate cutout and to engage the hook on the articular surface inserter with the mating slot in the front of the baseplate and close the lever with your index finger.This locks the inserter to the tibial plate.The technique also warns to not impact the articular surface or impact/lever the articular surface inserter or extractor tools when they are attached to the tibial plate as this may disrupt the fixation of the tibial plate to the bone and/or cause damage to the implant or instrument.It further notes to not use any component if it is found to be damaged or becomes damaged during use.However, a definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE 11MM RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21623981
Report Number3007963827-2025-00099
Device Sequence Number6827966
Product Code MBH
UDI-Device Identifier00889024243606
UDI-Public(01)00889024243606(17)280708(10)65918175
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42522400511
Device Lot Number65918175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown